Hi! I'm new to forum. Grateful to have this support! Struggling with panic attacks and agoraphobia since age 4,I am 60 now! Became diagnosed post traumatic 7 years ago. Really struggling with recently going off phenelzine, having a complete meltdown, and having it restarted by psychiatrist. Having some nasty side effects still and wonder if anyone has been this route and when phenelzine/ Nardil brought relief? Thanks! Glad to find others of like mind and I truly appreciate the support. I want to support others with my experiences, too... Giving back to others ... Very healing!
Dear Starwoman = Welcome to the Dc site!! We are glad you are here!! There are a lot of kind, smart, caring, supportive people on here and I am sure some will be reaching out to you very soon.. I will add you as a friend now, and if you add me, we can talk privately, where no one but you and me see it. And it is always good to ask questions in open, the more that see what you need help with is the more chances of hearing others ideas, suggestions, and experiences. You are safe here!! Take care, be well as can be, loking forward to hearing from you soon!!!
Here is a link to comments from patients who have taken Nardil:
Hi Starwoman - Just checking in to see how you are doing. If you don't mind, may I ask you a question? What type of med is Nardil and is it used for anything other than PTSD. Most meds these days seem to eventually get used for several things. Do you know of any?? I am wishing you well being. Remember, you are safe here, and we are here to help...
Welcome to the Nardil support group! My Pdoc put me on Nardil because I hadn't responded to any of the other many antidepressants I tried and specifically because I had crippling anxiety (social phobia) which went untreated for so long that I was beginning to have symptoms of agoraphobia. My pdoc told me that Nardil specifically helps anxiety disorder's. Nardil is the ONLY drug that has worked for me and profoundly. I also have gone off it before at my own request and always restarted it once again after newer drugs came out that never helped me.
Yes, the side effects withdrawing were terrible and side effects when starting Nardil were worse! I'd feel so dizzy that I'd fall and feint. One time after waking up and walking to another room I felt so faint I fell and literally had to crawl on hands and knee's to get back in bed. But I knew these side effects would always go away so always suffered through these side effects and BAMN! Nardil kicked back in again each time. I have been on Nardil for years now and will stay on it to not have to go through all that again. I love this support group because Nardil is so infrequently prescribed and have never met or known anyone outside of this group that is on Nardil.
I'm also going to add you as a friend so we can write private messages to each other questions and or discuss our experiences with Nardil. I hope your side effects abate soon! Julie
Hi Anonymous yes it is nice to run things back and forth with people with the same problems? with Phenelzine when they take you off and back on etc some people it takes longer to get through the side effects of restarting,Until you get back to the blood level your body requires and also seems like when restarting the side effects don't go away as fast as the original time this is a problem when many people taking Nardil They try them on other things and you have that waiting perioud before you can take anything.But for many Nardil is the one and only that realy seems to work im sure its just a matter of time if not check with your doctor again I hope this helps some not fun been there and done that..good luck Hope things come around fast for you now.a friend Chuck Wise Sr. Retired Pharmacy Techneician Cpht..
- Phenelzine Information for Consumers
- Phenelzine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenelzine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can anyone help out a person with bipolar & PTSD, agoraphobia & reaccuring homelessness & isolation?
Updated 2 Dec 2012 • 3 answers
Updated 28 Aug 2013 • 3 answers
Updated 4 Jul 2016 • 6 answers
Updated 12 Oct 2017 • 5 answers
Updated 6 Jul 2017 • 2 answers